Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 217, NWS Lincoln, IL

July 21, 20084 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 21, 2008, 5:45 AM CDT for 4 counties in Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2008, 5:45 AM CDT (10:45 UTC)
Expired
Jul 21, 2008, 6:30 AM CDT
In force
45 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Logan County, IL, Mason County, IL, McLean County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 18 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 4:21 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4332 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4332 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
2.1
Supercell composite
12.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 211045
SVRILX
ILC107-113-125-179-211130-
/O.NEW.KILX.SV.W.0217.080721T1045Z-080721T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
545 AM CDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN CENTRAL ILLINOIS...
  EASTERN MASON COUNTY IN CENTRAL ILLINOIS...
  SOUTHWESTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
  SOUTHWESTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...

* UNTIL 630 AM CDT.

* AT 545 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  SOUTH OF SAN JOSE...OR ABOUT 6 MILES NORTHEAST OF MASON CITY...AND
  WAS MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EMDEN...
  HARTSBURG...
  ARMINGTON...
  LINCOLN...
  ATLANTA...
  MCLEAN...
  BEASON...

ANOTHER LOCATION IN THIS WARNING IS...CHESTNUT.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 120 AND 145.

THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 13.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4013 8961 4014 8961 4016 8966 4015 8967
      4018 8976 4038 8967 4032 8916 4000 8915
TIME...MOT...LOC 1045Z 292DEG 39KT 4026 8960

$$

SMITH
4 follow-up statements
000 
WWUS53 KILX 211055
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
555 AM CDT MON JUL 21 2008

ILC107-113-125-179-211130-
/O.CON.KILX.SV.W.0217.000000T0000Z-080721T1130Z/
LOGAN-MASON-MCLEAN-TAZEWELL-
555 AM CDT MON JUL 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR EXTREME SOUTHWESTERN MCLEAN...SOUTHWESTERN TAZEWELL...EASTERN
MASON AND LOGAN COUNTIES...

AT 553 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4
MILES NORTHEAST OF NEW HOLLAND...OR ABOUT 9 MILES NORTHWEST OF
LINCOLN...MOVING SOUTHEAST AT 44 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  ARMINGTON...
  LINCOLN...
  LAWNDALE...
  ATLANTA...
  BEASON...
  MCLEAN...
  CHESTNUT...

OTHER LOCATIONS AFFECTED INCLUDE...SAN JOSE...MASON CITY...HARTSBURG
AND EMDEN.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 120 AND 144.

THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 13.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4013 8961 4014 8961 4016 8966 4015 8967
      4018 8976 4038 8967 4032 8916 4000 8915
TIME...MOT...LOC 1055Z 293DEG 38KT 4022 8949

$$

SMITH
000 
WWUS53 KILX 211102
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
602 AM CDT MON JUL 21 2008

ILC107-113-125-179-211130-
/O.CON.KILX.SV.W.0217.000000T0000Z-080721T1130Z/
LOGAN-MASON-MCLEAN-TAZEWELL-
602 AM CDT MON JUL 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR EXTREME SOUTHWESTERN MCLEAN...SOUTHWESTERN TAZEWELL...EASTERN
MASON AND LOGAN COUNTIES...

AT 558 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 3 MILES EAST OF NEW HOLLAND...OR ABOUT 9 MILES WEST OF
LINCOLN...MOVING SOUTHEAST AT 41 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  LINCOLN...
  LAWNDALE...
  ATLANTA...
  MCLEAN...
  BEASON...
  CHESTNUT...

OTHER LOCATIONS AFFECTED INCLUDE...SAN JOSE...MASON CITY...
HARTSBURG...EMDEN AND ARMINGTON.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 120 AND 144.

THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 13.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4013 8961 4014 8961 4016 8966 4015 8967
      4018 8976 4038 8967 4032 8916 4000 8915
TIME...MOT...LOC 1102Z 297DEG 35KT 4017 8948

$$

SMITH
000 
WWUS53 KILX 211112
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
612 AM CDT MON JUL 21 2008

ILC125-179-211122-
/O.CAN.KILX.SV.W.0217.000000T0000Z-080721T1130Z/
MASON-TAZEWELL-
612 AM CDT MON JUL 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TAZEWELL AND
EASTERN MASON COUNTIES IS CANCELLED...

AT 607 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4000 8915 4005 8932 4005 8935 4006 8935
      4006 8939 4011 8951 4012 8959 4017 8960
      4032 8961 4032 8916
TIME...MOT...LOC 1112Z 297DEG 35KT 4015 8937

$$

ILC107-113-211130-
/O.CON.KILX.SV.W.0217.000000T0000Z-080721T1130Z/
LOGAN-MCLEAN-
612 AM CDT MON JUL 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR EXTREME SOUTHWESTERN MCLEAN AND LOGAN COUNTIES...

AT 607 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 3 MILES NORTHWEST OF LINCOLN...MOVING SOUTHEAST AT 40 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  MCLEAN...
  CHESTNUT...
  BEASON...

OTHER LOCATIONS AFFECTED INCLUDE...SAN JOSE...NEW HOLLAND...
LAWNDALE...HARTSBURG...EMDEN AND ATLANTA.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 120 AND 144.

THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 11.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4000 8915 4005 8932 4005 8935 4006 8935
      4006 8939 4011 8951 4012 8959 4017 8960
      4032 8961 4032 8916
TIME...MOT...LOC 1112Z 297DEG 35KT 4015 8937

$$

SMITH
000 
WWUS53 KILX 211130
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
630 AM CDT MON JUL 21 2008

ILC107-113-211140-
/O.EXP.KILX.SV.W.0217.000000T0000Z-080721T1130Z/
LOGAN-MCLEAN-
630 AM CDT MON JUL 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN MCLEAN
AND LOGAN COUNTIES EXPIRES AT 630 AM CDT...

AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4000 8915 4005 8932 4005 8935 4006 8935
      4006 8939 4011 8951 4012 8959 4017 8960
      4032 8961 4032 8916
TIME...MOT...LOC 1112Z 297DEG 35KT 4015 8937

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:17 AM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jul 21, 2:17 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
217 AM CDT MON JUL 21 2008

.DISCUSSION...
ISSUED 217 AM CDT MON JUL 21 2008

MAIN FORECAST CONCERNS CONTINUE TO REVOLVE AROUND CONVECTION AND
POTENTIAL FOR HEAVY RAINFALL TODAY AND TONIGHT.

SYNOPTIC SET-UP REMAINS UNCHANGED FROM THE PAST FEW DAYS...WITH
STATIONARY BOUNDARY EXTENDING FROM THE GREAT LAKES WESTWARD INTO
NEBRASKA. VERY WARM AND HUMID AIRMASS IN PLACE SOUTH OF THIS
BOUNDARY...AS CHARACTERIZED BY DEWPOINTS IN THE LOWER 70S ACROSS
CENTRAL ILLINOIS. ALOFT...RIDGE REMAINS ANCHORED OVER THE CENTRAL
AND SOUTHERN PLAINS...WHILE W/NW FLOW PREVAILS ACROSS THE MIDWEST.
NUMEROUS WAVES ARE EMBEDDED WITHIN THE FLOW...WITH ONE CURRENTLY
TRACKING ACROSS SOUTH DAKOTA/NEBRASKA AND ANOTHER POISED FURTHER
NORTH ACROSS SOUTHERN MANITOBA.

SHORT TERM...TODAY THROUGH WEDNESDAY

LARGE COMPLEX OF THUNDERSTORMS IS CURRENTLY ONGOING ACROSS EASTERN
NEBRASKA INTO WESTERN IOWA...IN ASSOCIATION WITH APPROACHING UPPER
WAVE AND 30 T0 35KT 850MB JET STREAK. THIS FEATURE IS TRACKING
E/SE ALONG A THETA-E AXIS STRETCHING FROM NEBRASKA TOWARD WEST-CENTRAL
ILLINOIS. CORFIDI VECTORS INDICATE AN E/SE TRAJECTORY...AND LATEST
SATELLITE/RADAR LOOPS CONFIRM THIS MOVEMENT AS WELL. ADDITIONAL
CONVECTION HAS DEVELOPED FURTHER EAST ACROSS CENTRAL IOWA AND THIS
WILL LIKELY CONGEAL WITH THE MAIN STORM COMPLEX OVER THE NEXT FEW
HOURS. 00Z 21 JUL MODELS HANDLE THE CONVECTION FAIRLY WELL...ALTHOUGH
BASED ON LATEST OBS...THINK THEY MAY NOT BE DROPPING IT FAR ENOUGH
TO THE SOUTHEAST. WILL CARRY CATEGORICAL POPS THIS MORNING ALONG
AND WEST OF THE I-55 CORRIDOR...WITH LIKELY POPS FURTHER EAST TO
THE INDIANA BORDER. WILL MAINTAIN ONLY CHANCE POPS ACROSS THE FAR
SOUTHEAST CWA AT THIS TIME. ALL MODELS PUSH THE MCS INTO INDIANA
BY AROUND MIDDAY...LEADING TO A LULL IN THE PRECIP ACROSS CENTRAL
ILLINOIS. BIG QUESTION WILL BE WHEN AND WHERE ADDITIONAL CONVECTION
WILL FIRE LATER IN THE AFTERNOON. 4KM NMM-WRF PUSHES AN OUTFLOW
BOUNDARY THROUGH THE ENTIRE CWA AND AS A RESULT NO STORMS RE-DEVELOP.
MEANWHILE...24KM WRF FROM THE U OF I SUGGESTS DEVELOPMENT ON AN
OLD OUTFLOW BOUNDARY STRETCHING FROM NEAR JACKSONVILLE TO AROUND
EFFINGHAM AFTER 21Z. THINK THIS IS A MORE PLAUSIBLE SOLUTION...SO
WILL FOLLOW IT MORE CLOSELY. GIVEN UNCERTAINTY OF EXACT BOUNDARY
LOCATIONS...WILL CARRY CHANCE POPS ACROSS THE BOARD THIS AFTERNOON.

LOW-LEVEL JET STRENGTHENS AGAIN TONIGHT...RESULTING IN THE DEVELOPMENT
OF ANOTHER MCS. BASED ON BEST THERMAL/MOISTURE ADVECTION
PARAMETERS...MOST FAVORED GENESIS LOCATION WOULD BE ACROSS
NORTHERN MISSOURI...WITH AN E/SE TRACK ALONG THETA-E AXIS/OUTFLOW
BOUNDARY INTO ILLINOIS BY LATE EVENING INTO THE OVERNIGHT HOURS.
NAM-WRF SEEMS TO HAVE A GOOD HANDLE ON THIS SCENARIO...SO WILL
FOCUS HIGHEST POPS ACROSS THE SOUTHERN CWA...MAINLY ALONG AND
SOUTH OF A JACKSONVILLE TO MATTOON LINE WHERE LIKELY POPS ARE IN
ORDER. FURTHER NORTH...POPS WILL TAPER DOWN TO LOW CHANCE ACROSS
THE FAR NORTH...WHERE FORCING WILL BE MUCH WEAKER.

ALL MODELS ARE SUGGESTING SYNOPTIC BOUNDARY WILL BE A BIT SLOWER
IN IT SOUTHWARD PROGRESSION THAN PREVIOUSLY THOUGHT...WHICH WILL
ALLOW RAIN CHANCES TO LINGER ACROSS PARTS OF CENTRAL ILLINOIS INTO
TUESDAY. HAVE RAISED POPS INTO THE CHANCE CATEGORY ALONG AND SOUTH
OF I-72...WITH ONLY SLIGHT CHANCES FURTHER NORTH. FRONT FINALLY
SAGS SOUTHWARD INTO THE OHIO RIVER VALLEY TUESDAY NIGHT AND
WEDNESDAY...AS HIGH PRESSURE BUILDS SOUTHWARD OUT OF CANADA. THIS
WILL BRING A COOLER AND LESS HUMID AIRMASS INTO CENTRAL ILLINOIS
FOR MID-WEEK...WITH HIGHS IN THE LOWER TO MIDDLE 80S AND OVERNIGHT
LOWS IN THE LOWER TO MIDDLE 60S.

LONG TERM...THURSDAY THROUGH SUNDAY

MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH THE OVERALL
SYNOPTIC PATTERN FOR THE END OF THE WEEK...BUT DISAGREE CONCERNING
THE FINER DETAILS. BOTH GFS AND ECMWF MAINTAIN AN UNSEASONABLY
DEEP UPPER LOW OVER THE EASTERN GREAT LAKES INTO THURSDAY...BUT
THEN LIFT THIS FEATURE TO THE NORTHEAST ON FRIDAY. ONCE FLOW
BECOMES MORE W/SW...OLD FRONTAL BOUNDARY WILL LIFT BACK
NORTHWARD...POTENTIALLY BRINGING RAIN CHANCES BACK INTO CENTRAL
ILLINOIS THURSDAY/FRIDAY. ECMWF IS MUCH MORE BULLISH WITH ITS QPF
FIELD...WHILE GFS REMAINS LARGELY DRY BOTH DAYS. GIVEN
UNCERTAINTY...SEE NO REASON TO RAISE POPS FROM THE CURRENT SLIGHT
CHANCES ALREADY IN THE GRIDS. BETTER CHANCE FOR RAIN POTENTIALLY
SETTING UP LATE SATURDAY INTO SUNDAY...AS BOTH MODELS ONCE AGAIN
DROP A DEEP UPPER LOW INTO THE EASTERN GREAT LAKES...PUSHING
ANOTHER STRONG COLD FRONT THROUGH CENTRAL ILLINOIS.

BARNES
&&

.AVIATION...
ISSUED 1201 AM CDT MON JUL 21 2008

WILL START TAFS OUT WITH 5SM BR AS TEMPS CONTINUE TO COOL CLOSE TO
VERY HIGH DEWPOINTS. CONVECTION IS LIKELY TO DEVELOP ALONG A
BOUNDARY ACROSS PARTS OF IOWA WITH CONVECTION THEN ROLLING DOWN
INTO THE AREA AFTER 09Z. HAVE KEPT VCTS BUT HAVE ADDED 2HR TEMPO
GROUP FOR EARLY MORNING FOR WHEN THINK BEST CHC OF THUNDERSTORMS
WILL BE. SHOULD BE A BREAK IN PCPN LATE MORINING THEN COULD HAVE
SOME THUNDERSTORMS DEVELOP AGAIN IN AFTERNOON DEPENDING ON WHERE
ANY OUTFLOW BOUNDARIES SET UP TOMORROW. WILL KEEP VCTS IN
AFTERNOON AT ALL SITES FOR THAT. BEST OUTFLOW BOUNDARY SHOULD BE
SOUTH OF PIA AND BMI AND COULD BE NEAR SPI...DEC AND CMI. SO HAVE
KEPT ANOTHER VCTS FOR THOSE THREE SITES FOR THE EVENING TIME
FRAME. WINDS WILL REMAIN VARIABLE AND RELATIVELY LIGHT NEXT 24HRS.

AUTEN
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 20, 3:34 PM CDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
334 PM CDT SUN JUL 20 2008

ILZ027>031-036>038-040>057-061-211100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-
LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-
PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
334 PM CDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THE COMBINATION OF AIR TEMPERATURES IN THE LOWER TO MIDDLE 90S
THIS AFTERNOON ALONG WITH HIGH HUMIDITY LEVELS WILL PRODUCE HEAT
INDEX VALUES IN THE UPPER 90S. DRESS PROPERLY FOR THE HEAT TODAY
AND DRINK PLENTY OF FLUIDS.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON
AND EARLY THIS EVENING. HOWEVER...THE BETTER CHANCES FOR MORE
ORGANIZED AND POSSIBLY SEVERE THUNDERSTORMS WILL BE LATER TONIGHT
INTO EARLY MONDAY MORNING AS A COLD FRONT SLIPS SOUTH INTO CENTRAL
ILLINOIS. THE PRIMARY THREAT OVERNIGHT WILL BE FROM DAMAGING
WINDS...LARGE HAIL AND TORRENTIAL RAINFALL WHICH MAY LEAD TO
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS INTO AT LEAST TUESDAY AS
THE COLD FRONT MAKES SLOW PROGRESS SOUTHWARD ACROSS THE STATE.
ONCE AGAIN...THE THREAT FOR SEVERE THUNDERSTORMS WILL PREVAIL
ACROSS THE AREA ON MONDAY WITH THE PRIMARY THREAT BEING FROM
STRAIGHT LINE WIND DAMAGE AND LARGE HAIL. THE STORM THREAT WILL
SHIFT SOUTH OF THE AREA TUESDAY NIGHT THROUGH WEDNESDAY AS WEAK
HIGH PRESSURE BUILDS IN FROM THE NORTH. HOWEVER...AS THE BOUNDARY
STARTS TO RETURN NORTH AS A WARM FRONT LATE WEDNESDAY NIGHT INTO
THURSDAY...THUNDERSTORM CHANCES WILL BEGIN TO INCREASE AGAIN
ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER ACTIVATION
MAY BE REQUIRED LATER THIS EVENING INTO EARLY MONDAY MORNING.

ILZ062-063-066>068-071>073-211100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
334 PM CDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THE COMBINATION OF AIR TEMPERATURES IN THE MIDDLE 90S THIS
AFTERNOON ALONG WITH HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDEX
VALUES APPROACHING 100 DEGREES. DRESS PROPERLY FOR THE HEAT TODAY
AND DRINK PLENTY OF FLUIDS.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON
AND EARLY THIS EVENING. HOWEVER...THE BETTER CHANCES FOR MORE
ORGANIZED AND POSSIBLY SEVERE THUNDERSTORMS WILL BE LATER TONIGHT
INTO EARLY MONDAY MORNING AS A COLD FRONT SLIPS SOUTH INTO CENTRAL
ILLINOIS. THE PRIMARY THREAT OVERNIGHT WILL BE FROM DAMAGING
WINDS AND TORRENTIAL RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS INTO AT LEAST TUESDAY AS
THE COLD FRONT MAKES SLOW PROGRESS SOUTHWARD ACROSS THE STATE.
ONCE AGAIN...THE THREAT FOR SEVERE THUNDERSTORMS WILL PREVAIL
ACROSS THE AREA ON MONDAY WITH THE PRIMARY THREAT BEING FROM
STRAIGHT LINE WIND DAMAGE AND LARGE HAIL. THE STORM THREAT WILL
SHIFT SOUTH OF THE AREA TUESDAY NIGHT THROUGH WEDNESDAY AS WEAK
HIGH PRESSURE BUILDS IN FROM THE NORTH. HOWEVER...AS THE BOUNDARY
STARTS TO RETURN NORTH AS A WARM FRONT LATE WEDNESDAY NIGHT INTO
THURSDAY...THUNDERSTORM CHANCES WILL BEGIN TO INCREASE AGAIN
ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER ACTIVATION
MAY BE REQUIRED LATER THIS EVENING AND INTO EARLY MONDAY MORNING.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 4:28 AM CDTSevere Thunderstorm WarningILXFulton, Knox47 min
Jul 21, 4:47 AM CDTSevere Thunderstorm WarningILXFulton28 min
Jul 21, 5:16 AM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell44 min
Jul 21, 5:18 AM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford42 min
Jul 21, 5:33 AM CDTTornado WarningILXPeoria, Tazewell27 min
Jul 21, 5:51 AM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford39 min
Jul 21, 5:52 AM CDTSevere Thunderstorm WarningILXKnox, Stark53 min
Jul 21, 6:18 AM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Piatt42 min
Jul 21, 6:24 AM CDTSevere Thunderstorm WarningILXPeoria36 min
Jul 21, 6:31 AM CDTSevere Thunderstorm WarningILXFulton, Knox26 min
Jul 21, 6:39 AM CDTSevere Thunderstorm WarningILXMarshall36 min
Jul 21, 6:46 AM CDTSevere Thunderstorm WarningILXFulton, Marshall, Peoria, Tazewell, Woodford29 min
Jul 21, 7:12 AM CDTSevere Thunderstorm WarningILXMcLean, Marshall, Tazewell, Woodford48 min
Jul 21, 7:44 AM CDTSevere Thunderstorm WarningILXEdgar, Vermilion20 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.